MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 8MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. FLIPCUTTER II, SHORT 8MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLIPCUTTER II, SHORT 8MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an acl surgery, the flipcutter locked in tilted position.The surgeon had to create a complete femoral tunnel.Change of fixation mode with femoral screw instead of cortical button.The surgery was completed successfully, no harm for patient, user or third party reported.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1204as-80 flipcutter was received for investigation.Attempts at functional testing identified that the flipcutter was unresponsive, and locked in the received position.Further visual inspection identified that the actuator tube had broken at the weld proximal to the handle, resulting in an inoperable actuating mechanism, and leading to the locked condition observed during functional testing.Material grade analysis testing identified that the returned ar-1204as-80 met all as-received specifications.As such, the observed condition is most likely the result of user applied mechanical forces via prying/leveraging the actuator tube during use.

Brand Name
FLIPCUTTER II, SHORT 8MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10764233
Report Number1220246-2020-02293
Device Sequence Number3485980
Product Code HWE
UDI-Device Identifier00888867004412
UDI-Public00888867004412
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberFLIPCUTTER II, SHORT 8MM
Device Catalogue NumberAR-1204AS-80
Device Lot Number0006100122
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date01/15/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;